Parkinson’s Disease Community
Requip anyone?
About This Community:

This patient support community is for discussions relating to Parkinson’s disease, anger, anxiety, depression, balance, facial stiffness, genetics, handwriting difficulties, speech movement difficulties, nutrition and diet, rigidity (stiffness), sexuality, swallowing difficulties, tremors (shaking), walk (shuffling), and work issues.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Requip anyone?

Hi All,

I dont have parkinson's disease but i have a condition that effects my CNS,

i am on fentanl patches 100, lyrica,clonazpam and 5 ths ago i tried pramapoxle ( a dopimine agonist) i has a phycotic episode.

They have lowerd my lyrica and want to try on Requip starter pack and ease up and then come off lyrica altogether.

I find this drug makes me dizzy,tired,distance night sweats,nightmares and really angry at everybody.

does anybody else experienced this on this drug ?

Please i'd really like to talk to somebody who has been on this drug.

sam
Tags: Requip
Related Discussions
7 Comments Post a Comment
Blank
585414_tn?1288944902
I have tardive dyskinesia and tardive psychosis (which is in study) and I could not tolerate Requip at all. The same with Aricept, Bachlophen, and Mirapex. In fact the Requip made the movement disorder aspect (temporarily) worse. I have found Zofran to be quite tolerable and effective but if what you are trying to control is something different than either Parkinson's or a Parkinsonian condition (what tardive dyskinesia is) than my advice would not apply. What is your disability? I would better be able to tell you if my experience relates.
Blank
230948_tn?1235847929
Hi

They say i have fibromyalgia or recently somebody mentioned central pain syndrome which might of brought either one of these conditions on, but none are really certain, but MRI were clear and LP.

I've 3 young children and have carers do mostly everting for me now and am bed bound with the pain for weeks at a time if i am ever well enough to go out out i have to use a wheelchair as i get bad hip and knee pain and cant walk far.

i too did not get on with mirapexin and this requip feels like it is going the same way.

sam
Blank
230948_tn?1235847929
I reread my post and failed to say in the first bit that i had a bad car accident in 2006 NOV which they feel brought the fibro or central pain syndrome on.

I have not worked since May 2007 when i had all of body spasms which were so painfull and relentless along with mobility loss and nerve pains like electric shocks then my skin got so sensitive i could not bare clothes on it or everybody near me even light hurt, now since the drugs i have bouts of it but not as extreme although i did have a 2 mth stink in bed 5 mths ago and then just had a 10 day one and that was bad but inbetween i still have a level of pain in my body and pure tiredness and as you can tell by my emails my brain just does not work well any more.

i hope that tells my story abit better and you can offer some advise.

sam
Blank
585414_tn?1288944902
Well there are forums for pain management and fibromyalgia. As I am not specifically familiar with these disabilities personally I could not say more but just post there and I'm sure people are more familiar with these experiences personally. I am an advocate for people with disabilities so I might suggest you apply for a home attendant to have help with some of what you can't do and some self sufficiency so if you need any suggestions on that I could offer you some advice. As well I would speak to your local independent living center that are organizations that advocate for people with disabilities. Here's a link to all of them and you could find the one in your area:
http://www.ilru.org/html/publications/directory/index.html
Blank
671319_tn?1225926195
Hi. I am new to this forum.  My disease is Parkinson's. While I was diagnosed with PD in Dec 2005, I did not start taking any medication for it the first several months. Then, my neurologist recommended I start taking Requip. I started with the freebie starter kit. It started slowwwww.  But as it ramped up to higher dosages, I began to have trouble sleeping. This was not minor trouble.   It was bigtime nightmares.  In addition, I started to have RLS. Yes, RLS!  This is ONE of the main things Requip is given to RELIEVE!  

Well needless to say, my neurologist took me off of Requip.  AND about that time, I lost confidence in her judgment, so I changed neurologists.  My present neurologist, again, asked me if I had taken Requip.  I related the above experience to him.  He did not press me to retry Requip right away.  But after several more months of me taking other PD 'staple' drugs, he again asked me to retry Requip. This time I have now been on Requip for about 4 months.  I am now up to a high daily dosage (21 mg). and happily, it is NOT showing those old bad side effects.

I hope it is useful to you for your problem.
Blank
Avatar_n_tn
I am not 100% convinced I have PD (which is why I am here) but my doctor is. I am only 47 which is young but not totally unheard of. I have been on Azliect and trying diifferent other drugs like Requip and Mirapex, both of which make me tired and nauseous. Requip XL does not have those side effects for me but it is very expensive and not covered by my insurance.
Blank
585414_tn?1288944902
I had the same problem with Zofran as regards coverage. I am fighting for an appeal for coverage with Medicare Part D. If there's any way you can appeal the coverage within your insurance company by all means do so and I could give you some practical information if you want.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Parkinson’s Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
1 hr ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank